Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 32, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Jun 5, 2012, 4:14 AM MDT for 11 counties in South Dakota. It took effect at Jun 5, 2012, 11:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2012, 4:14 AM MDT (10:14 UTC)
- In effect from
- Jun 5, 2012, 11:00 AM MDT
- Expired
- Jun 5, 2012, 8:38 PM MDT
- In force
- 10 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Custer County, SD, Fall River County, SD, Haakon County, SD, Harding County, SD, Lawrence County, SD, Meade County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 31 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 10.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1044 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2738 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
162 WWUS73 KUNR 051014 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 414 AM MDT TUE JUN 5 2012 .A LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS MONTANA AND STRENGTHEN TODAY...BRINGING GUSTY SOUTH TO SOUTHEASTERLY WINDS. THE WINDS WILL DIMINISH THIS EVENING. SDZ001-002-012>014-026-027-030>032-041-042-072>074-051815- /O.NEW.KUNR.WI.Y.0032.120605T1700Z-120606T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON- FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...HOT SPRINGS... FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...KYLE...STURGIS... UNION CENTER...HERMOSA 414 AM MDT TUE JUN 5 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. * SOUTH TO SOUTHEAST OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATE THIS MORNING THROUGH THIS AFTERNOON. THE WINDS WILL DIMINISH BY EARLY THIS EVENING. * DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
4 follow-up statements
767 WWUS73 KUNR 051638 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1038 AM MDT TUE JUN 5 2012 .A LOW PRESSURE SYSTEM WILL DEEPEN ACROSS MONTANA TODAY... PRODUCING GUSTY SOUTH TO SOUTHEAST WINDS ACROSS WESTERN SOUTH DAKOTA. THE WINDS WILL DIMINISH THIS EVENING. SDZ025-060100- /O.EXA.KUNR.WI.Y.0032.120605T1700Z-120606T0100Z/ NORTHERN FOOT HILLS- INCLUDING THE CITY OF...SPEARFISH 1038 AM MDT TUE JUN 5 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE AFTERNOON AND EVENING. * SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. && $$ SDZ001-002-012>014-026-027-030>032-041-042-072>074-060100- /O.CON.KUNR.WI.Y.0032.120605T1700Z-120606T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON- FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...HOT SPRINGS... FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...KYLE...STURGIS... UNION CENTER...HERMOSA 1038 AM MDT TUE JUN 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * SOUTH TO SOUTHEAST OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH THIS AFTERNOON. THE WINDS WILL DIMINISH DURING THE EARLY EVENING. * SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. && $$
566 WWUS73 KUNR 052129 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 329 PM MDT TUE JUN 5 2012 .AS A LOW PRESSURE SYSTEM MOVES INTO MONTANA THIS EVENING... STRONG SOUTHEAST WINDS WILL DIMINISH. SDZ025-060900- /O.EXT.KUNR.WI.Y.0032.000000T0000Z-120606T0900Z/ NORTHERN FOOT HILLS- INCLUDING THE CITY OF...SPEARFISH 329 PM MDT TUE JUN 5 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM MDT WEDNESDAY. * SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. * SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS... ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. && $$ SDZ001-002-012>014-026-027-030>032-041-042-072>074-060100- /O.CON.KUNR.WI.Y.0032.000000T0000Z-120606T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON- FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...HOT SPRINGS... FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...KYLE...STURGIS... UNION CENTER...HERMOSA 329 PM MDT TUE JUN 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * SOUTH TO SOUTHEAST OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DIMINISH DURING THE EARLY EVENING. * SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS... ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. && $$
975 WWUS73 KUNR 060026 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 626 PM MDT TUE JUN 5 2012 SDZ001-002-012>014-026-027-030>032-041-042-072>074-060300- /O.EXT.KUNR.WI.Y.0032.000000T0000Z-120606T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON- FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...HOT SPRINGS... FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...KYLE...STURGIS... UNION CENTER...HERMOSA 626 PM MDT TUE JUN 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE WIND ADVISORY CONTINUES UNTIL 9 PM MDT THIS EVENING. * SOUTH TO SOUTHEAST OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DIMINISH DURING THE EVENING. * SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS... ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. && $$ SDZ025-060300- /O.CON.KUNR.WI.Y.0032.000000T0000Z-120606T0900Z/ NORTHERN FOOT HILLS- INCLUDING THE CITY OF...SPEARFISH 626 PM MDT TUE JUN 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. * SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. * SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS... ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. && $$
137 WWUS73 KUNR 060238 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 838 PM MDT TUE JUN 5 2012 SDZ025-060900- /O.CAN.KUNR.WI.Y.0032.000000T0000Z-120606T0900Z/ /O.NEW.KUNR.WI.Y.0033.120606T0300Z-120606T0900Z/ NORTHERN FOOT HILLS- INCLUDING THE CITY OF...SPEARFISH 838 PM MDT TUE JUN 5 2012 ...WIND ADVISORY IN EFFECT UNTIL 3 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. * SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP AGAIN THIS EVENING AND WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. * SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS... ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-026-027-030>032-041-042-072>074-060345- /O.CAN.KUNR.WI.Y.0032.000000T0000Z-120606T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON- FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...HOT SPRINGS... FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...KYLE...STURGIS... UNION CENTER...HERMOSA 838 PM MDT TUE JUN 5 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Jun 5, 3:36 AM MDT, 38 minutes earlier.
Area forecast discussion, Jun 5, 3:36 AM MDT, 38 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
336 AM MDT TUE JUN 5 2012
.DISCUSSION...CURRENT SURFACE ANALYSIS PLACES LOW OVER
SOUTHWESTERN MONTANA...BRINGING SOUTHEASTERLY WINDS TO OUR AREA.
UPPER LEVEL ANALYSIS PLACES BLOCKING PATTERN OVER THE CENTRAL CONUS
WITH RIDGE AXIS STRETCHING THROUGH THE WESTERN DAKOTAS INTO THE
CENTRAL/SOUTHERN PLAINS. A VARIETY OF WAVES CONTINUE TO PUSH
THROUGH THE RIDGE...RESULTING IN SOME AREAS OF SHOWERS/THUNDERSTORMS
OVER THE FAR EASTERN CWA.
FOR TODAY...UPPER RIDGE SHIFTS SLIGHTLY EAST WITH AXIS SETTLING
OVER THE CTRL/EASTERN DAKOTAS...WHILE SURFACE LOW PUSHES OVER
EASTERN MONTANA AND DEEPENS. WITH THE NEXT SHORT WAVE LIFTING
THROUGH SOUTHERLY/SOUTHWESTERLY UPPER FLOW THIS AFTERNOON/EVE
EXPECT SCT STORMS TO DEVELOP AS CAP ERODES. WITH CAPE VALUES OF
1-2 KJ/KG...AND 30-45KT 0-6 KM BULK SHEAR ACROSS MUCH OF THE AREA...
WOULD NOT BE SURPRISED TO SEE SOME STORMS BECOME STRONG...POSSIBLY
FEW GOING SEVERE. WILL KEEP CHANCES FOR STORMS CONTINUING INTO THE
EVENING HOURS AS LOW LEVEL JET SETS UP OVERNIGHT. ALONG WITH
THUNDERSTORMS CHANCES...EXPECT SOUTHERLY/SOUTHEASTERLY WINDS TO
CONTINUE STRENGTHENING THIS MORNING AS THE SFC LOW APPROACHES AND
DEEPENS...PARTICULARLY OVER THE WESTERN 2/3 OF THE CWA. THE WINDS
SHOULD START TO TAPER BY EARLY EVE.
ON WEDNESDAY...COOL FRONT PUSHES INTO THE AREA IN THE
MORNING...BUT STALLS OUT OVER THE ERN CWA IN THE AFTERNOON. COULD
BE A FEW STRONG STORMS AHEAD OF THE FRONT WHERE STRONGEST
INSTABILITY WILL BE IN THE AFTERNOON...WHILE DRY CONDITIONS ARE
EXPECT IN THE AFT OVER NERN WYO WITH COOLER/DRIER AIR SETTLING IN.
THIS MAY CHANGE IN THE EVENING AS UPPER WAVE SLIDES INTO THE CWA
BEHIND THE UPPER RIDGE OVERNIGHT...POSSIBLY PRODUCING ANOTHER
ROUND OF STORMS.
FOR THURSDAY...UPPER RIDGE SHIFTS SLIGHTLY EAST AGAIN...WITH AXIS
STARTING TO PUSH INTO IOWA/MINNESOTA BY EVENING. WITH A PAIR OF
POTENT SHORT WAVES PUSHING OVER THE AREA BEHIND THE RIDGE...EXPECT
SCATTERED SHOWERS AND STORMS THROUGH MUCH OF THE DAY. MODELS
CONTINUE TO KEEP THE STRONGEST INSTABILITY TO THE SOUTH/EAST OF
THE CWA.
EXTENDED...GFS/ECMWF IN DECENT AGREEMENT FOR THE EXTENDED PERIOD.
UPPER LOW OFF THE WASHINGTON/OREGON COAST FRIDAY WITH RIDGE AXIS
ACROSS THE DAKOTAS. PRESSURE FALLS ACROSS MONTANA/WYOMING ASSOCIATED
WITH DEVELOPING SURFACE LOW WILL RESULT IN SOUTHEAST FLOW ACROSS
WESTERN SOUTH DAKOTA. SUFFICIENT INSTABILITY FOR A FEW
THUNDERSTORMS...THOUGH WARM MID LEVEL TEMPERATURES AND LACK OF UPPER
LEVEL FORCING WILL LIMIT ANY THUNDERSTORM DEVELOPMENT. UPPER LOW
TRACKS ACROSS THE PACIFIC NORTHWEST INTO MONTANA FOR THE
WEEKEND...AS SURFACE LOW/COLD FRONT SLIDES THROUGH THE WESTERN
DAKOTAS. VERY WARM TEMPERATURES AHEAD OF THE COLD FRONT...WITH HIGHS
15-20F ABOVE AVERAGE. BETTER CHANCE OF THUNDERSTORMS OVER THE
WEEKEND ALONG AND BEHIND THE COLD FRONT. UPPER LOW LIFTS NORTHEAST
INTO CANADA FOR MONDAY....WITH COOLER HIGH PRESSURE SLIDING THROUGH
THE NORTHERN PLAINS.
&&
.AVIATION...12Z TAFS
ISOLATED THUNDERSTORMS WILL LINGER ACROSS SOUTH CENTRAL SOUTH DAKOTA
THROUGH EARLY MORNING...WITH LCL MVFR/IFR VSBY. SCATTERED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS
NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA WITH IFR VSBY.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING
FOR BUTTE-CUSTER CO PLAINS-FALL RIVER-HAAKON-HARDING-
HERMOSA FOOT HILLS-NORTHERN MEADE CO PLAINS-PENNINGTON CO
PLAINS-PERKINS-RAPID CITY-SHANNON-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
ZIEBACH.
WY...NONE.
&&
SHORT TERM...77
LONG TERM....07
AVIATION...07Hazardous weather outlook, Jun 4, 5:12 AM MDT, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 512 AM MDT MON JUN 4 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-051300- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 512 AM MDT MON JUN 4 2012 /612 AM CDT MON JUN 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE BLACK HILLS AND SOUTHWESTERN SOUTH DAKOTA...WITH A SLIGHT CHANCE OF THUNDERSTORMS POSSIBLE TONIGHT MOST PLACES. SOME THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY THIS AFTERNOON OVER THE BLACK HILLS AND SOUTHWEST SOUTH DAKOTA. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE DAILY CHANCES OF THUNDERSTORMS OVER PORTIONS OF THE AREA THROUGH SATURDAY. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/UNR JC
In the hours before
Special weather statement, Jun 4, 11:35 PM MDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 1135 PM MDT MON JUN 4 2012 SDZ024-WYZ057-050615- NORTHERN BLACK HILLS SD-WYOMING BLACK HILLS WY- 1135 PM MDT MON JUN 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROOK...EXTREME NORTHEASTERN WESTON AND WESTERN LAWRENCE COUNTIES UNTIL 1215 AM MDT... AT 1134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOSKEE...OR 13 MILES SOUTHEAST OF SUNDANCE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOSKEE... && LAT...LON 4444 10420 4437 10396 4416 10415 4423 10439 TIME...MOT...LOC 0535Z 214DEG 14KT 4426 10422 CARSTENS
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:35 PM MDT | Special Weather Statement | UNR | Lawrence | 40 min |
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.